MAUDE Adverse Event Report: SMITH & NEPHEW, INC. NAIL PROX DROP; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

SMITH & NEPHEW, INC. NAIL PROX DROP; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 71751131
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/25/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that, during an internal fixation, a nail prox drop guide broke.Surgery was resumed, without any delay, with a back-up device.Patient was not injured as consequence of this problem.
 
Additional Manufacturer Narrative
The device, used in treatment, was return for evaluation.A visual inspection of the nail prox drop confirms the device fractured into two pieces.Both pieces were returned for evaluation.The device shows signs of significant wear and use.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.This device is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Expected wear/tear is likely the probable cause of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaints will be reopened.No further investigation is warranted for these complaints; however we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
NAIL PROX DROP
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key12478860
Report Number1020279-2021-06909
Device Sequence Number4891970
Product Code HSB
UDI-Device Identifier03596010515438
UDI-Public03596010515438
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K122170
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71751131
Device Catalogue Number71751131
Device Lot Number11MCL0001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/30/2021
Initial Date Received by Manufacturer 08/25/2021
Supplement Date Received by Manufacturer10/15/2021
Initial Report FDA Received Date09/15/2021
Supplement Report FDA Received Date10/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1